Alert archive / Alabama / River Flood Warnings in 2008
River Flood Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 12, 2008, 9:40 AM CDT for Mobile County, Alabama. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 9:40 AM CDT (14:40 UTC)
- Expired
- Sep 13, 2008, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 121440 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 940 AM CDT FRI SEP 12 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .TIDAL SURGE FROM HURRICANE IKE COUPLED WITH ASTRONOMICAL HIGH TIDE WILL CAUSE BAYOU SARA TO RISE THROUGH EARLY AFTERNOON. AS A RESULT...A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC097-130500- /O.NEW.KMOB.FL.W.0030.080912T1440Z-080913T0500Z/ /SARA1.1.ER.000000T0000Z.080912T1800Z.080912T2300Z.NO/ 940 AM CDT FRI SEP 12 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE BAYOU SARA AT SARALAND * FROM THIS MORNING THROUGH THIS EVENING * AT 9AM FRIDAY THE STAGE WAS...4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 4.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 4 FEET...FLOODING OF STREETS BEGINS AND BECOMES WIDESPREAD EAST OF THE RAILROAD WHEN THE LEVEL REACHES 5 FEET. $$
2 follow-up statements
000 WGUS84 KMOB 122234 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 534 PM CDT FRI SEP 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC097-131617- /O.EXT.KMOB.FL.W.0030.000000T0000Z-080913T1617Z/ /SARA1.1.ER.000000T0000Z.080912T2045Z.080913T1017Z.NO/ 534 PM CDT FRI SEP 12 2008 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BAYOU SARA AT SARALAND * UNTIL SATURDAY MORNING * AT 3PM FRIDAY THE STAGE WAS 4.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4.0 FEET * THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. AT 4.0 FEET, FLOODING OF STREETS BEGINS AND BECOMES WIDESPREAD EAST OF THE RAILROAD. $$
000 WGUS84 KMOB 130141 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 841 PM CDT FRI SEP 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC097-131200- /O.EXT.KMOB.FL.W.0030.000000T0000Z-080913T1200Z/ /SARA1.1.ER.000000T0000Z.080912T2045Z.080913T0600Z.NO/ 841 PM CDT FRI SEP 12 2008 ...FLOOD WARNING EXTENDED UNTIL EARLY SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BAYOU SARA AT SARALAND * UNTIL SATURDAY MORNING * AT 7PM FRIDAY THE STAGE WAS 4.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4.0 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT. AT 4.0 FEET, FLOODING OF STREETS BEGINS AND BECOMES WIDESPREAD EAST OF THE RAILROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 12, 4:07 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Sep 12, 4:07 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WWA SECTION
NATIONAL WEATHER SERVICE MOBILE AL
407 AM CDT FRI SEP 12 2008
.SHORT TERM...FOR THE SHORT TERM...BIGGEST ITEM TO DEAL WITH IS THE
WIND FIELD SPAWNED BY IKE OVER THE CENTRAL GULF...AND THE COVERAGE
OF ANY RAINBANDS SWEEPING OVER THE AREA FROM THE SOUTHEAST. BEST
CHANCES WILL BE SOUTHWESTERN SECTIONS OF THE FA...SO HAVE PUT BEST
POPS THERE BOTH TODAY AND TONIGHT. STRONG WINDS WILL KEEP THE TEMP
RANGE OVER AL/NW FL COASTAL WATERS MINIMAL...IF ANY...AND HAVE
REFLECTED THAT OVER NEAR WATER AREAS.
WINDS ADVISORY AND COASTAL FLOOD WILL CONTINUE AS ISSUED...WITH 25
TO 30 KNOTS JUST ABOVE THE SURFACE TO MIX DOWN TODAY...AND COASTAL
FLOODING PROBLEMS STILL PRESENT.
THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.
/16
SATURDAY THROUGH SUNDAY NIGHT...SATURDAY SHOULD BE A DAY OF
IMPROVING CONDITIONS...BOTH ON LAND AND OVER THE MARINE AREA...IF
IKE MOVES ON THE UPPER TEXAS COAST AS FORECAST. A WEAK SURFACE RIDGE
WILL BUILD ACROSS THE AREA BRIEFLY SATURDAY INTO SUNDAY THEN THE
RIDGE WILL GET SQUEEZED SOUTH AS THE REMAINS OF IKE TURN THE CORNER
AND HEADS NORTHEAST TOWARD THE OHIO VALLEY. SHOULD ONLY SEE
ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS OVER THE WEEKEND AS
SLIGHTLY DRIER AIR IN THE MID LEVELS ARRIVES WITH THE RIDGE. IT
WILL...HOWEVER REMAIN HUMID WITH HIGHS AROUND 90 PRODUCING HEAT
INDICES APPROACHING 100 OVER THE WEEKEND. /11
.LONG TERM...(MONDAY THROUGH THURSDAY)BY MONDAY THE REMAINS OF IKE
SHOULD BE CAUGHT UP IN THE UPPER TROUGH MOVING ACROSS THE MID WEST
WITH IKE WELL ON ITS WAY TO BECOMING EXTRA TROPICAL AND MOVING
TOWARD THE OHIO VALLEY. THIS...IN COMBINATION WITH THE FRONTAL
TROUGH WILL PULL GULF MOISTURE BACK ACROSS THE AREA AND BRING AN
INCREASE IN THE RAIN CHANCES INTO WEDNESDAY. CONTINUED WARM/HOT AND
MUGGY UNTIL COOLER AND DRIER AIR ARRIVES WITH THE SURFACE BEHIND THE
FRONT. MAY ACTUALLY GET SOME MORNING LOWS ON WEDNESDAY AND THURSDAY
INTO THE LOWER 60 OVER THE INTERIOR WITH MIDDLE 60S TO 70 OVER THE
SOUTHERN SECTIONS. /11
&&
.MARINE...IKE...CURRENTLY SOUTHWEST OF THE FA...WILL CONTINUE TO
CREATE A STRONG FLOW...TRANSITIONING FROM EASTERLY TO SOUTHEASTERLY.
WINDS AND SEAS WILL SETTLE INTO SATURDAY AS THE EYE OF IKE MOVES
ONSHORE ON THE TX COAST AROUND SUNRISE SATURDAY AND WEAKENS. AS IKE
MOVES NORTH AFTER MAKING LANDFALL...HIGH PRESSURE WILL SHIFT
SOUTH...TO OVER THE SOUTHEASTERN CONUS/GULF OF MEX...KEEPING AN
ONSHORE FLOW THROUGH MONDAY NIGHT. GUIDANCE IS ADVERTISING A
TRAILING FRONT FROM IKE PUSHING NEAR AL COASTAL WATERS...BUT
STALLING BEFORE REACHING...CREATING A BAND OF MODERATE SOUTH TO
SOUTHWEST FLOW OVER MAINLY AL COASTAL WATERS INTO WEDNESDAY BEFORE A
SURFACE SYSTEM FORMS ALONG THE FRONT MID WEEK AND THE FRONT MOVES
OVER AL/NW FL COASTAL WATERS THE END OF THE WEEK. /16
&&
.AVIATION...(FOR 12Z FORECAST)STRONG EAST TO SOUTHEAST WINDS AND LOW
CIGS WILL CREATE PROBLEMS TODAY THROUGH TONIGHT FOR AREA
AIRPORTS...ESPECIALLY THOSE CLOSER TO THE COAST. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 86 76 89 76 / 60 30 20 20
PENSACOLA 87 79 88 75 / 50 20 20 10
DESTIN 86 79 88 76 / 40 20 20 10
EVERGREEN 88 72 90 70 / 40 20 20 10
WAYNESBORO 87 73 91 73 / 50 30 20 10
CAMDEN 90 72 92 71 / 30 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
UPPER MOBILE.
WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...AND LOWER MOBILE.
HIGH SURF WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
FL...COASTAL FLOOD WARNING UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
HIGH SURF WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM.
SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: AND WATERS FROM PENSACOLA FL TO PASCAGOULA
MS FROM 20 TO 60 NM.
TROPICAL STORM WARNING UNTIL 12 PM FRIDAY FOR THE FOLLOWING
ZONES: AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: AND WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM.
&&Hazardous weather outlook, Sep 12, 5:10 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 510 AM CDT FRI SEP 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 510 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG EAST TO SOUTHEASTERLY WINDS OVER GULF WATERS WILL CONTINUE THROUGH THIS MORNING AS HURRICANE IKE CONTINUES TO MOVE TOWARDS THE TEXAS COAST. SIGNIFICANT WAVE HEIGHTS 13 TO 17 FEET NEAR SHORE AND 16 TO 21 FEET WELL OFFSHORE WILL BEGIN TO SETTLE TODAY INTO TONIGHT AS IKE CONTINUES AWAY FROM THE AREA AND THE EYE MOVES ONSHORE AROUND SUNRISE SUNDAY. A TROPICAL STORM WARNING IS IN EFFECT FOR THE ALABAMA COASTAL WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE. ELSEWHERE...SMALL CRAFT SHOULD REMAIN IN PORT DUE TO THE DANGEROUS MARINE CONDITIONS. A WIND ADVISORY IS IN EFFECT TODAY FOR THE COASTAL ZONES FROM MOBILE COUNTY TO OKALOOSA COUNTY FOR SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. COASTAL FLOODING HAS BEEN REPORTED FROM SEVERAL LOCATIONS FROM DAUPHIN ISLAND TO DESTIN FLORIDA. FOR MORE SPECIFIC INFORMATION ON THIS COASTAL FLOODING EVENT...REFER TO THE COASTAL FLOOD WARNING AND STATEMENT PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE ALABAMA. THE RISK OF DEADLY RIP CURRENTS IS HIGH ON AREA BEACHES TODAY. STAY TUNED FOR THE LATEST UPDATES...FORECASTS AND ADVISORIES BY THE NATIONAL HURRICANE CENTER ON HURRICANE IKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE EYE OF IKE WILL MOVE ONSHORE EARLY SATURDAY MORNING...WITH WINDS AND SEAS CONTINUING TO SETTLE. ONSHORE WIND FLOW WILL BE STRONG ENOUGH FOR A HIGH RISK OF DANGEROUS RIP CURRENTS ON AREA BEACHES SATURDAY A MODERATE RISK ON SUNDAY .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEED AT TIMES...ESPECIALLY ALONG AND WEST OF THE ALABAMA...MISSISSIPPI STATE LINE. REPORTS OF COASTAL FLOODING WILL BE APPRECIATED.
In the hours before
Special weather statement, Sep 12, 6:01 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 601 AM CDT FRI SEP 12 2008 ALZ062-064-121115- UPPER BALDWIN-LOWER BALDWIN- 601 AM CDT FRI SEP 12 2008 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS ASSOCIATED WITH A RAIN BAND FROM HURRICANE IKE NEAR SUMMERDALE...MOVING NORTHWEST AT 43 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SILVERHILL...LOXLEY...MONTROSE...FAIRHOPE...DAPHNE AND JACKSON OAK THROUGH 615 AM CDT. THE PRIMARY THREAT FROM THIS RAIN BAND IS WIND GUSTS OF 40 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Sep 12, 6:50 PM CDT | Coastal Flood Advisory | MOB | 16 hr |
Nearby
River Flood Warnings in Alabama, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.